Alert archive / Alaska / High Wind Watches in 2007

High Wind Watch 7, NWS Anchorage, AK

February 22, 2007

NWS Anchorage, AK issued this high wind watch at Feb 22, 2007, 11:59 PM AKST. It took effect at Feb 24, 2007, 9:00 PM AKST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 22, 2007, 11:59 PM AKST (08:59 UTC)
In effect from
Feb 24, 2007, 9:00 PM AKST
Expired
Feb 24, 2007, 5:09 AM AKST
In force
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK71 PAFC 231359
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
459 AM AST FRI FEB 23 2007

...ANOTHER WIND EVENT LIKELY FOR THIS WEEKEND...

.A LOW SOUTH OF THE GULF OF ALASKA WILL TRACK TO NEAR THE QUEEN
CHARLOTTE ISLANDS ON SATURDAY WHILE HIGH PRESSURE WILL BUILD OVER
THE INTERIOR OF ALASKA. THIS WILL CAUSE THE SURFACE PRESSURE
GRADIENT TO TIGHTEN UP ACROSS SOUTHCENTRAL ALASKA. MEANWHILE...AN
UPPER LEVEL DISTURBANCE OVER EASTERN RUSSIA WILL DROP SOUTHEASTWARD
ACROSS SOUTHWEST ALASKA FRIDAY NIGHT AND INTO THE GULF SATURDAY
NIGHT...HELPING TO REINFORCE THE VERY COLD AIR CURRENTLY OVER THE
REGION. THIS WILL RESULT IN GUSTY NORTHERLY WINDS ACROSS SOUTHCENTRAL
ALASKA SATURDAY THROUGH SUNDAY.

AKZ131-240200-
/X.NEW.PAFC.HW.A.0007.070225T1200Z-070226T0100Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
459 AM AST FRI FEB 23 2007

...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY AFTERNOON. 

THE COMBINATION OF A TIGHT SURFACE PRESSURE GRADIENT COMBINED WITH 
COLD AIR TRANSPORT FROM THE INTERIOR WILL CREATE THE POTENTIAL FOR
NORTH TO EAST WINDS GUSTING UP TO 75 MPH LATE SATURDAY NIGHT
THROUGH SUNDAY AFTERNOON.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW. 

$$

AKZ135-240200-
/X.NEW.PAFC.HW.A.0007.070225T1200Z-070226T0900Z/
SOUTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITY OF...CORDOVA
459 AM AST FRI FEB 23 2007

...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY EVENING. 

THE COMBINATION OF A TIGHT SURFACE PRESSURE GRADIENT COMBINED
WITH COLD AIR TRANSPORT FROM THE INTERIOR WILL CREATE THE
POTENTIAL FOR NORTH WINDS GUSTING 75 TO 85 MPH LATE SATURDAY NIGHT
THROUGH SUNDAY EVENING THROUGH THE COPPER RIVER DELTA.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW. 

$$
2 follow-up statements
000 
WWAK71 PAFC 240122
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
422 PM AST FRI FEB 23 2007

...ANOTHER WIND EVENT LIKELY FOR THIS WEEKEND...

.A LOW SOUTH OF THE GULF OF ALASKA WILL TRACK TO NEAR THE QUEEN
CHARLOTTE ISLANDS ON SATURDAY WHILE HIGH PRESSURE WILL BUILD OVER
THE INTERIOR OF ALASKA. THIS WILL CAUSE THE SURFACE PRESSURE
GRADIENT TO TIGHTEN UP ACROSS SOUTHCENTRAL ALASKA. MEANWHILE...AN
UPPER LEVEL DISTURBANCE OVER EASTERN RUSSIA WILL DROP
SOUTHEASTWARD ACROSS SOUTHWEST ALASKA FRIDAY NIGHT AND INTO THE
GULF SATURDAY NIGHT...HELPING TO REINFORCE THE VERY COLD AIR
CURRENTLY OVER THE REGION. THIS WILL RESULT IN GUSTY NORTHERLY
WINDS ACROSS SOUTHCENTRAL ALASKA SATURDAY THROUGH SUNDAY.

AKZ131-241330-
/X.EXT.PAFC.HW.A.0007.070225T0600Z-070225T2100Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
422 PM AST FRI FEB 23 2007

...HIGH WIND WATCH NOW IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY MORNING...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM SATURDAY EVENING
THROUGH SUNDAY MORNING. 

THE COMBINATION OF A TIGHT SURFACE PRESSURE GRADIENT COMBINED
WITH COLD AIR TRANSPORT FROM THE INTERIOR WILL CREATE THE
POTENTIAL FOR NORTH TO EAST WINDS GUSTING UP TO 75 MPH THROUGH
THOMPSON PASS LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW.

$$

AKZ135-241330-
/X.EXT.PAFC.HW.A.0007.070225T1200Z-070225T2200Z/
SOUTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITY OF...CORDOVA
422 PM AST FRI FEB 23 2007

...HIGH WIND WATCH NOW IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY AFTERNOON FOR THE COPPER RIVER DELTA...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY AFTERNOON. 

THE COMBINATION OF A TIGHT SURFACE PRESSURE GRADIENT COMBINED
WITH COLD AIR TRANSPORT FROM THE INTERIOR WILL CREATE THE
POTENTIAL FOR NORTH WINDS GUSTING 75 TO 85 MPH LATE SATURDAY
NIGHT THROUGH SUNDAY EVENING THROUGH THE COPPER RIVER DELTA.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. PEOPLE ARE ENCOURAGED TO CLOSELY MONITOR THIS
WEATHER SITUATION. PREPARATION FOR THIS POTENTIALLY DANGEROUS
WEATHER EVENT SHOULD BEGIN NOW.

$$
000 
WWAK71 PAFC 241409
NPWAER

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
509 AM AST SAT FEB 24 2007

AKZ131-250215-
/X.UPG.PAFC.HW.A.0007.070225T0600Z-070225T2100Z/
/X.NEW.PAFC.HW.W.0011.070225T0600Z-070225T2100Z/
NORTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITIES OF...VALDEZ...THOMPSON PASS
509 AM AST SAT FEB 24 2007

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 12 PM
AST SUNDAY...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 12 PM AST
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

THE COMBINATION OF A TIGHT SURFACE PRESSURE GRADIENT COMBINED
WITH COLD AIR TRANSPORT FROM THE INTERIOR WILL PRODUCE NORTH 
TO EAST WINDS GUSTING TO 75 MPH THIS EVENING THROUGH SUNDAY 
MORNING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

AKZ135-250215-
/X.UPG.PAFC.HW.A.0007.070225T1200Z-070225T2200Z/
/X.NEW.PAFC.HW.W.0011.070225T0900Z-070226T0100Z/
SOUTHEAST PRINCE WILLIAM SOUND-
INCLUDING THE CITY OF...CORDOVA
509 AM AST SAT FEB 24 2007

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM AST
SUNDAY THROUGH THE COPPER RIVER DELTA...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM AST
SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

THE COMBINATION OF A TIGHT SURFACE PRESSURE GRADIENT COMBINED
WITH COLD AIR TRANSPORT FROM THE INTERIOR WILL PRODUCE NORTH
WINDS GUSTING TO 75 MPH TONIGHT THROUGH SUNDAY AFTERNOON THROUGH
THE COPPER RIVER DELTA.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. PEOPLE ARE URGED TO SECURE LOOSE OBJECTS THAT COULD
BE BLOWN AROUND OR DAMAGED BY THE WIND.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this high wind watch went out at Feb 22, 1:00 PM AKST, 10 hours 59 minutes earlier.

Area forecast discussion, Feb 22, 1:00 PM AKST, 10 hours 59 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
600 PM AST THU FEB 22 2007

.DISCUSSION...
MODELS ARE IN GOOD AGREEMENT.

UPPER AIR...
THE UPPER LOW NEAR THE MCKENZIE DELTA WILL MOVE INTO THE CENTRAL
BEAUFORT SEA WITH A TROUGH OVER THE YUKON TERRITORY SATURDAY
AFTERNOON. THE UPPER RIDGE OVER THE EASTERN BERING SEA WILL FLATTEN
OVER THE SOUTHWEST INTERIOR TONIGHT AND FRIDAY. ANOTHER UPPER LOW
OVER SIBERIA WILL MOVE INTO NORTON SOUND FRI EVENING THEN WEAKEN
SHORT WAVE TROUGH AS IT MOVE THROUGH THE SOUTHWEST INTERIOR FRIDAY
NIGHT AND SATURDAY.

THE 300 MB NORTHERLY JET OVER THE CENTRAL INTERIOR WILL CONTINUE TO
MOVE EAST AND WEAKEN THROUGH TONIGHT AND SATURDAY.

EAST DOMAIN...
A COLD, DRY AIR MASS WILL REMAIN OVER SOUTHCENTRAL ALASKA THROUGH
SATURDAY. THE PRESSURE GRADIENT ALONG THE GULF COAST WILL EASE UP A
BIT TONIGHT BUT WILL REINTENSIFY FRIDAY AND SATURDAY. GUSTY WINDS
WILL CONTINUE TO BLOW OUT OF CHANNELED TERRAIN ALONG THE CHUGACH
MOUNTAINS AND THE ALASKA RANGE FOR AT LEAST A COUPLE MORE DAYS.

WEST DOMAIN...
A WEAK SURFACE LOW OVER SIBERIA WILL MOVE TO NEAR EMMONAK FRIDAY
EVENING AND WILL DISSIPATE OVER SOUTHWEST ALASKA SATURDAY MORNING.
THE WEATHER FRONT, EXTENDING SOUTH OF THE LOW, WILL MOVE INTO THE
KUSKOKWIM DELTA FRIDAY AND WILL DISSIPATE OVER THE SOUTHWEST INTERIOR
FRIDAY NIGHT. CLOUDS AND SOME LIGHT SNOW IS EXPECTED TO MOVE INTO THE
KUSKOKWIM DELTA FRIDAY MORNING AND WILL SPREAD TO THE REST OF
SOUTHWEST ALASKA FRIDAY NIGHT.

ANOTHER WEAK LOW WEST OF ATTU WILL MOVE ALONG THE SOUTH SIDE OF THE
ALEUTIAN CHAIN AND WILL DISSIPATE SOUTH OF ADAK FRIDAY AFTERNOON.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...NONE.
MARINE...HEAVY FREEZING SPRAY...120 121 125 129 130 138 140 141
                                150 160 165 179 180 185
         GALE...120
FIRE WEATHER...NONE.

NM FEB 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 11:00 PM AKSTGale WarningAFC12 hr
Feb 23, 11:00 AM AKSTGale WarningAFC36 hr
Feb 23, 11:00 AM AKSTGale WarningAFC3 days
Feb 23, 11:00 AM AKSTSmall Craft AdvisoryAFC70 min
Feb 23, 11:00 AM AKSTSmall Craft AdvisoryAFC36 hr
Feb 23, 11:00 AM AKSTHeavy Freezing Spray WarningAFC8 days
Feb 23, 12:10 PM AKSTGale WarningAFC23 hr
Feb 23, 2:45 PM AKSTGale WarningAFC8 hr

Nearby

High Wind Watches in Alaska, 2007Every high wind watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.